Mathematische Annalen

, Volume 265, Issue 3, pp 399–405 | Cite as

Highly connected taut submanifolds

  • Gudlaugur Thorbergsson


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Banchoff, T.: The spherical two-piece property and tight surfaces in spheres. J. Differential Geometry4, 193–205 (1970)Google Scholar
  2. 2.
    Carter, S., West, A.: Tight and taut immersions. Proc. London Math. Soc.25, 701–720 (1972)Google Scholar
  3. 3.
    Cecil, T.: A characterization of metric spheres in hyperbolic space by Morse theory. Tohoko Math. J.26, 341–351 (1974)Google Scholar
  4. 4.
    Cecil, T.: Taut immersions of non-compact surfaces into a Euclidean 3-space. J. Differential Geometry11, 451–459 (1976)Google Scholar
  5. 5.
    Cecil, T., Ryan, P.: Focal sets, taut embeddings and the cyclides of Dupin. Math. Ann.236, 177–190 (1978)Google Scholar
  6. 6.
    Cecil, T., Ryan, P.: Tight and taut immersions into hyperbolic space. J. London Math. Soc.19 (2), 561–572 (1979)Google Scholar
  7. 7.
    Cecil, T., Ryan, P.: Conformal geometry and the cyclides of Dupin. Can. J. Math.32, 767–782 (1980)Google Scholar
  8. 8.
    Chen, C.-S.: Tight embedding and projective transformation. Am. J. Math.101, 1083–1102 (1979)Google Scholar
  9. 9.
    Kuiper, N.H.: On convex maps. Nieuw Arch. Wisk.10, 147–164 (1962)Google Scholar
  10. 10.
    Kuiper, N.H.: Minimal total absolute curvature for immersions. Invent. Math.10, 209–238 (1970)Google Scholar
  11. 11.
    Kuiper, N.H.: Tight embeddings and maps. Submanifolds of geometric class three inE N. In: The Chern Symposium 1979. Berlin, Heidelberg, New York: Springer 1980Google Scholar
  12. 12.
    Milnor, J.: Some consequences of a theorem of Bott. Ann. Math.68, 444–449 (1958)Google Scholar
  13. 13.
    Nomizu, K., Rodriguez, L.: Umbilical submanifolds and Morse functions. Nagoya Math. J.48, 197–201 (1972)Google Scholar
  14. 14.
    Pinkall, U.: Dupin hypersurfaces. Preprint, Freiburg 1983Google Scholar
  15. 15.
    Reckziegel, H.: On the eigenvalues of the shape operator of an isometric immersion into a space of constant curvature. Math. Ann.243, 71–82 (1979)Google Scholar
  16. 16.
    Tai, S.-S.: Minimum imbeddings of compact symmetric spaces of rank one. J. Differential Geometry2, 55–66 (1968)Google Scholar

Copyright information

© Springer-Verlag 1983

Authors and Affiliations

  • Gudlaugur Thorbergsson
    • 1
  1. 1.Mathematisches Institut der UniversitätBonnGermany

Personalised recommendations